Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Shreveport, LA

July 15, 20167 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 4:03 PM CDT for 7 counties in Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 4:03 PM CDT (21:03 UTC)
Expired
Jul 15, 2016, 4:45 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Camp County, TX, Cass County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:20 PM CDTTSTM WND DMGGilmer, TXSHOP HOUSE WAS DESTROYED ON GARDENIA ROAD
Jul 15, 4:36 PM CDTTSTM WND DMG4 Ssw Ore City, TXTREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY
Jul 15, 4:38 PM CDTTSTM WND DMG8 Nw Ore City, TXTREE DOWN ASTOR RAOD AND FM 2796

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WUUS54 KSHV 152103
SVRSHV
TXC063-067-183-203-315-343-459-152145-
/O.NEW.KSHV.SV.W.0206.160715T2103Z-160715T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN CAMP COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN MARION COUNTY IN NORTHEASTERN TEXAS...
  SOUTHWESTERN CASS COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN GREGG COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 445 PM CDT

* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GILMER...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GILMER...LONE STAR...ORE CITY...CEDAR SPRINGS...DIANA...MIDWAY...
  BETTIE...HOLLY SPRINGS AND LAFAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3272 9504 3293 9497 3292 9458 3260 9463
TIME...MOT...LOC 2102Z 285DEG 20KT 3280 9492 

HAIL...1.25IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:59 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 15, 11:59 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1159 AM CDT FRI JUL 15 2016

.DISCUSSION...
Complicated forecast this morning...given the presence of multiple
sfc bndrys in place from the residual convection last
night/earlier this morning. The 15-16Z sfc analysis indicates a
well-defined theta-e bndry which was the residual outflow bndry
from convection late Thursday evening...now extending just N of
the I-20 corridor from near OSA...to SHV...MNE...RSN/MLU/TVR. This
theta-e axis has begun to slowly work its way N over the last
couple hours...with the morning visible satellite imagery
depicting a moderate cu field developing to its S. Another outflow
bndry was noted from the small convection cluster near
DFW...extending from near OSA SW to JDD/TRL and JWY...with another
outflow bndry indicated over Scntrl AR just N of ELD. The morning
water vapor imagery depicts a shorywave trough from Ern KS S
through Cntrl OK/N TX...which will slide E into the region this
afternoon. This trough...associated MCV from earlier convection
currently noted via radar imagery over DFW...and aforementioned
sfc bndrys should provide focus for sct convection this afternoon
mainly over NE TX/SE OK/SW AR and possibly extreme Nrn LA.

Have beefed up pops to mid chance N of the I-30 corridor
today...and extended low chance pops farther S closer to the sfc W-E
theta-e axis. Also expanded slight chance pops for Deep E TX given
the expanding towering cu over Ecntrl TX associated with a
gravirty wave from the N TX decayed convection. With the expanding
cu field S of the theta-e axis and convective blowoff...and the
temporarily stablized air mass over SW AR...have also lowered max
temps some 2-5+ degrees areawide...with lower to mid 90s common.
Some areas of Deep E TX/Ncntrl LA S of the theta-e bndry will
likely have a tough time mixing out this afternoon...with heat
indices likely approaching 105 degrees. Will hold off on an
advisory for now...but will ascertain potential heat headlines
this weekend in the afternoon discussion as the ridge begins to
expand E back into the region.

Zone update already out...grids will be available shortly.

15

&&

.AVIATION...
Ill defined theta-e boundary is beginning to lift back northward
across Northeast Texas to near the Louisiana/Arkansas border late
this morning. Along and south of this boundary...atmosphere is
becoming moderately unstable and this boundary along with a myriad
of remnant outflow boundaries from previous convection will serve
as a focus for widely scattered convection as we go through the
heat of the day. A well defined remnant MCV is also spinning
across N Central Texas attm but is showing signs of slowing its
eastward progression. A subtle shortwave in northwest flow aloft
across the Southern Plains will also help to trigger convection
this afternoon through this evening.

Due to the vicinity of convection near the TXK terminal...have
mentioned VCTS only for this terminal through the day and will
send AMDS if necessary for the remaining terminals throughout the
day. Otherwise...expect VFR conditions to prevail into tonight and
Saturday morning.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  77  96  77 /  20  20  20  10
MLU  95  76  94  76 /  30  30  30  20
DEQ  92  74  95  74 /  40  30  30  10
TXK  94  76  96  76 /  30  20  30  10
ELD  95  75  94  76 /  30  30  30  10
TYR  94  76  97  76 /  30  20  20  10
GGG  95  76  97  76 /  30  20  20  10
LFK  97  76  96  76 /  20  10  20  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/13
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT FRI JUL 15 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1215 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE
BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER
LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST
TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS
POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH
LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE
AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH
LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE
LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND
ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN
PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY
THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY
MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH
OR EXCEED 105 DEGREES EACH DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Local storm report, Jul 15, 11:08 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     FARMERVILLE             32.77N  92.40W
07/14/2016                   UNION              LA   CO-OP OBSERVER

            TREE ACROSS ROAD NEAR FARMERVILLE OBSERVER

&&

EVENT NUMBER SHV1600632

21
Special weather statement, Jul 15, 2:18 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT FRI JUL 15 2016

LAZ013-152000-
JACKSON LA-
218 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON PARISH UNTIL
300 PM CDT...

AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF RUSTON...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATHAM AND EROS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3229 9261 3249 9258 3249 9242 3241 9242
      3232 9231 3224 9231
TIME...MOT...LOC 1917Z 274DEG 8KT 3239 9252

13
Special weather statement, Jul 15, 2:53 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI JUL 15 2016

TXZ108>110-124-125-152045-
WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-
253 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHEASTERN WOOD...NORTHWESTERN UPSHUR AND SOUTHERN FRANKLIN
COUNTIES UNTIL 345 PM CDT...

AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT GROVE...OR NEAR WINNSBORO...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...PLEASANT GROVE...NEWSOME...SCROGGINS AND
PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3296 9531 3302 9531 3311 9507 3282 9502
      3284 9543 3296 9545
TIME...MOT...LOC 1953Z 266DEG 24KT 3289 9536

13
Special weather statement, Jul 15, 3:13 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT FRI JUL 15 2016

LAZ006-014-152100-
UNION LA-OUACHITA LA-
313 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES UNTIL 400 PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CLAIBORNE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...DOWNSVILLE...LOCH LOMON...DREW...
MINERAL SPRINGS...CALHOUN...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3253 9204 3247 9237 3261 9242 3265 9242
      3275 9212
TIME...MOT...LOC 2013Z 254DEG 20KT 3259 9232

13
Local storm report, Jul 15, 3:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 W WINNSBORO           32.96N  95.32W
07/15/2016                   WOOD               TX   LAW ENFORCEMENT

            TREE DOWN ON HWY 11 WEST

&&

EVENT NUMBER SHV1600633

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:06 PM CDTSpecial Weather StatementSHVHarrison, Marion54 min
Jul 14, 8:58 PM CDTSpecial Weather StatementSHVShelby47 min
Jul 15, 2:53 PM CDTSpecial Weather StatementSHVFranklin52 min
Jul 15, 2:57 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood48 min
Jul 15, 4:52 PM CDTSpecial Weather StatementSHVHarrison, Marion38 min
Jul 15, 5:01 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison44 min
Jul 15, 5:39 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion66 min
Jul 15, 6:12 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.